• The use of corticosteroids is associated with numerous and, at times, grave complications involving the gastrointestinal tract. Perforation of peptic ulcer is one of the most frequent gastrointestinal catastrophies attributed to the use of corticosteroids. An underappreciated relationship is that of perforation of colonic diverticula and corticosteroid therapy. This report describes the course of three patients who developed perforations of colonic diverticula that were temporally related to corticosteroid use. An overview of the problem is given, and potential difficulties in managing these patients are highlighted.
(Arch Intern Med. 1990;150:1337-1338)
Arsura EL. Corticosteroid-Associated Perforation of Colonic Diverticula. Arch Intern Med. 1990;150(6):1337–1338. doi:10.1001/archinte.1990.00390180139026
Customize your JAMA Network experience by selecting one or more topics from the list below.